Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2011, 6:02 PM CDT for Marshall County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 4, 2011, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2568 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS84 KOHX 042302 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT THU AUG 4 2011 TNZ061-042330- MARSHALL- 602 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTH AT 10 MPH. PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITY OF LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3534 8662 3528 8681 3548 8683 3551 8671 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:37 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 3:37 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT THU AUG 4 2011 .DISCUSSION... MAJOR PATTERN CHANGE HAS BEGUN FOR MIDDLE TENNESSEE WHICH WILL GIVE US A SOMEWHAT COOLER BUT WETTER PATTERN FOR THE NEXT WEEK. FOR TODAY AND TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPED EARLIER THIS AFTERNOON ACROSS WESTERN TENNESSEE AND CONTINUE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA AT THIS HOUR. HOWEVER...DRIER AIR CONTINUES TO FILTER INTO MIDDLE TENNESSEE FROM THE NORTH WITH DEWPOINTS IN THE LOW TO MID 60S JUST NORTH OF THE BORDER...AND EXPECT SOME OF THIS DRIER AIR TO CONTINUE FILTERING SOUTHWARD OVERNIGHT. WILL SHOW JUST SLIGHT POPS OVER SOUTHWESTERN ZONES FOR TONIGHT WITH LOW TEMPS SEVERAL DEGREES COOLER THAN SEEN IN RECENT DAYS. GLOBAL MODELS CONTINUE TO SHOW H5 RIDGE SHIFTING WESTWARD INTO THE SOUTHWEST CONUS OVER THE WEEKEND WITH A DEEP TROUGH DIGGING SOUTHWARD ACROSS THE EASTERN CONUS. THIS WILL BRING A GRADUALLY INCREASING NORTHWEST FLOW PATTERN TO THE MID STATE THROUGH THE FORECAST PERIOD...WITH TEMPS EVENTUALLY COOLING DOWN CLOSER TO NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. HAVE GENERALLY GONE WITH A GFS/NAM MOS BLEND IN THE SHORT TERM BUT TRENDED CLOSER TO MEX MOS BY THE END OF THE FORECAST PERIOD. AS FAR AS PRECIP CHANCES...MOISTURE WILL QUICKLY RETURN BACK INTO THE CWA ON FRIDAY WITH PWATS RISING BACK TO NEAR/ABOVE 2 INCHES. A SERIES OF SHORTWAVES MOVING ACROSS THE TENNESSEE VALLEY WILL SPARK SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY AND HAVE KEPT CHANCE POPS INTO EARLY NEXT WEEK WITH SLIGHT CHANCE POPS EACH NIGHT. GFS/ECMWF SHOW A DECENT EARLY AUGUST COLD FRONT MOVING ACROSS THE CWA ON WEDNESDAY...WITH MUCH DRIER AIR AND COOLER TEMPS ON TAP FOR THE END OF NEXT WEEK. HAVE TRENDED TEMPS/POPS DOWNWARD IN THE LONG TERM FORECAST BASED ON LATEST MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 95 77 95 / 05 30 20 40 CLARKSVILLE 69 94 74 93 / 05 30 20 30 CROSSVILLE 67 88 71 87 / 10 30 30 50 COLUMBIA 74 96 75 95 / 20 30 20 40 LAWRENCEBURG 74 95 76 93 / 20 30 20 40 WAVERLY 71 95 74 94 / 20 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Aug 4, 4:27 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 427 PM CDT THU AUG 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-052130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 427 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHWEST COUNTIES OF THE MID STATE TONIGHT. BRIEF GUSTY WINDS OVER 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. DAMAGING WIND IS THE MAIN THREAT. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Local storm report, Aug 4, 2:53 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 5 W MONTEREY 36.13N 85.33W
08/03/2011 PUTNAM TN 911 CALL CENTER
TREE BLOWN DOWN ON HIGHWAY 70
&&
SHAMBURGERLocal storm report, Aug 4, 2:55 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 ESE WOODBURY 35.80N 86.00W
08/03/2011 CANNON TN DEPT OF HIGHWAYS
TREE BLOWN DOWN ON PARCHCORN HOLLOW ROAD
&&
SHAMBURGERLocal storm report, Aug 4, 3:08 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 10 SW MURFREESBORO 35.76N 86.53W
08/03/2011 E1.00 INCH RUTHERFORD TN PUBLIC
QUARTER SIZE HAIL REPORTED NEAR ROCKVALE VIA FACEBOOK
&&
SHAMBURGERLocal storm report, Aug 4, 3:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 ESE WALTERHILL 35.93N 86.29W
08/03/2011 E1.00 INCH RUTHERFORD TN PUBLIC
QUARTER SIZE HAIL REPORTED IN LASCASSAS BY PUBLIC VIA
FACEBOOK
&&
SHAMBURGERLocal storm report, Aug 4, 4:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 6 E SPARTA 35.93N 85.37W
08/04/2011 WHITE TN 911 CALL CENTER
SEVERAL TREES REPORTED DOWN IN THE BON AIR COMMUNITY.
1142 PM TSTM WND DMG 5 E LORETTO 35.08N 87.35W
08/03/2011 LAWRENCE TN DEPT OF HIGHWAYS
TREES REPORTED DOWN ON SEVERAL ROADS INCLUDING SHANNON
RD. AND 2ND CREEK RD.
1123 PM TSTM WND DMG 8 S LYNNVILLE 35.26N 87.01W
08/03/2011 GILES TN DEPT OF HIGHWAYS
APPROXIMATELY 100 TREES DOWN THROUGHOUT GILES COUNTY.
&&
BWSpecial weather statement, Aug 4, 6:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT THU AUG 4 2011 TNZ061-042330- MARSHALL- 602 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTH AT 10 MPH. PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITY OF LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3534 8662 3528 8681 3548 8683 3551 8671 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:48 PM CDT | Special Weather Statement | OHX | Overton | 27 min |
| Aug 3, 7:49 PM CDT | Flash Flood Warning | OHX | Rutherford, Wilson | 3 hr |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 32 min |
| Aug 3, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Aug 3, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 31 min |
| Aug 3, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 25 min |
| Aug 3, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 27 min |
| Aug 3, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Maury, Williamson | 35 min |
| Aug 3, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Aug 3, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 33 min |
| Aug 3, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 22 min |
| Aug 4, 5:16 AM CDT | Special Weather Statement | OHX | Wayne | 29 min |
| Aug 4, 5:20 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 36 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.